Doubly Feller Property of Brownian Motions with Robin Boundary Condition

  • Kouhei MatsuuraEmail author


In this paper, we consider first order Sobolev spaces with Robin boundary condition on unbounded Lipschitz domains. Hunt processes are associated with these spaces. We prove that the semigroup of these processes are doubly Feller. As a corollary, we provide a condition for semigroups generated by these processes being compact.


Boundary local time Dirichlet form Extension domain Robin boundary condition 

Mathematics Subject Classification (2010)

31C15 31C25 60J60 47D08 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The author would like to thank Professor Masayoshi Takeda for detailed discussions and helpful support. He would like to thank referees for their valuable comments and suggestions which improve the quality of the paper. He would also like to thank Dr. Masaki Wada for encouragement.


  1. 1.
    Adams, R.A., Fournier, J.J.F.: Sobolev spaces. In: Pure and Applied Mathematics (Amsterdam). 2nd edn., vol. 140. Elsevier/Academic Press, Amsterdam (2003)Google Scholar
  2. 2.
    Arendt, W., ter Elst, A.F.M.: Gaussian estimates for second order elliptic operators with boundary conditions. J. Operator Theory 38(1), 87–130 (1997)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Arendt, W., Warma, M.: The Laplacian with Robin boundary conditions on arbitrary domains. Potential Anal. 19(4), 341–363 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bass, R.F., Hsu, P.: Some potential theory for reflecting Brownian motion in Hölder and Lipschitz domains. Ann. Probab. 19(2), 486–508 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Biegert, M.: On traces of Sobolev functions on the boundary of extension domains. Proc. Amer. Math. Soc. 137(12), 4169–4176 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bogdan, K., Kumagai, T., Kwaśnicki, M.: Boundary Harnack inequality for Markov processes with jumps. Trans. Amer. Math. Soc. 367(1), 477–517 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chen, Z.-Q., Fan, W.-T.: Systems of interacting diffusions with partial annihilation through membranes. Ann. Probab. 45(1), 100–146 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chen, Z.-Q., Kuwae, K.: On doubly Feller property. Osaka J. Math. 46(4), 909–930 (2009)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Chung, K. L.: Doubly-Feller Process with Multiplicative Functional. Seminar on Stochastic Processes, 1985 (Gainesville, Fla., 1985), Progr. Probab. Statist., vol. 12, pp 63–78. Birkhäuser, Boston (1986)Google Scholar
  10. 10.
    Edmunds, D.E., Evans, W.D.: Spectral Theory and Differential Operators. Oxford Mathematical Monographs. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York (1987)Google Scholar
  11. 11.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Textbooks in Mathematics, Revised edition. CRC Press, Boca Raton (2015)zbMATHGoogle Scholar
  12. 12.
    Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet Forms and Symmetric Markov Processes. De Gruyter Studies in Mathematics, Second revised and extended edition, vol. 19. Walter de Gruyter & Co., Berlin (2011)Google Scholar
  13. 13.
    Fukushima, M., Tomisaki, M.: Reflecting diffusions on Lipschitz domains with cusps—analytic construction and Skorohod representation. Potential Anal. 4(4), 377–408 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fukushima, M., Tomisaki, M.: Construction and decomposition of reflecting diffusions on Lipschitz domains with Hölder cusps. Probab. Theory Related Fields 106(4), 521–557 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hajłasz, P., Koskela, P., Tuominen, H.: Sobolev embeddings, extensions and measure density condition. J. Funct. Anal. 254(5), 1217–1234 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hsu, P: Reflecting Brownian Motion, Boundary Local Time and the neumann Problem, Ph. D. thesis, Stanford University (1994)Google Scholar
  17. 17.
    Maz’ya, V.: Sobolev Spaces with Applications to Elliptic Partial Differential Equations. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Second, revised and augmented edition, vol. 342. Springer, Heidelberg (2011)Google Scholar
  18. 18.
    Moser, J.: A new proof of De Giorgi’s theorem concerning the regularity problem for elliptic differential equations. Comm. Pure Appl. Math. 13, 457–468 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Stampacchia, G.: Equations elliptiques du second ordre à coeeficients discontinuous. Séminar sur les equations aux deŕivées partielles, Collège de France (1963)Google Scholar
  20. 20.
    Stroock, D.W., Varadhan, S.R.S.: Multidimensional Diffusion Processes. Classics in Mathematics. Springer, Berlin (2006). Reprint of the 1997 editionGoogle Scholar
  21. 21.
    Shin, J., Trutnau, G.: On the stochastic regularity of distorted Brownian motions. Trans. Amer. Math. Soc. 369(11), 7883–7915 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Takeda, M.: Compactness of symmetric Markov semi-groups and boundedness of eigenfuntions, to appear in Trans. Amer. Math. Soc.Google Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Mathematical InstituteTohoku UniversityAobaJapan

Personalised recommendations